Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Nonradial Hörmander algebras of several variables and convolution operators

Authors: José Bonet, Antonio Galbis and Siegfried Momm
Journal: Trans. Amer. Math. Soc. 353 (2001), 2275-2291
MSC (2000): Primary 46E10, 46F05, 46F10, 35R50, 32A15
Published electronically: February 7, 2001
MathSciNet review: 1814070
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


A characterization of the closed principal ideals in nonradial Hörmander algebras of holomorphic functions of several variables in terms of the behaviour of the generator is obtained. This result is applied to study the range of convolution operators and ultradifferential operators on spaces of quasianalytic functions of Beurling type. Contrary to what is known to happen in the case of non-quasianalytic functions, an ultradistribution on a space of quasianalytic functions is constructed such that the range of the operator does not contain the real analytic functions.

References [Enhancements On Off] (What's this?)

  • 1. V. S. Azarin, Asymptotic behavior of subharmonic functions of finite order, Mat. Sb. (N.S.) 108(150) (1979), no. 2, 147–167, 303 (Russian). MR 525835
  • 2. C. A. Berenstein and B. A. Taylor, Interpolation problems in 𝐶ⁿ with applications to harmonic analysis, J. Analyse Math. 38 (1980), 188–254. MR 600786
  • 3. Anna Szynal and Jan Szynal, On some problems concerning subordination and majorization of functions, Demonstratio Math. 11 (1978), no. 2, 331–350. MR 507289
  • 4. Carlo Bardaro and Gianluca Vinti, Modular estimates for linear integral operators in Musielak-Orlicz spaces on groups, Atti Sem. Mat. Fis. Univ. Modena 43 (1995), no. 2, 483–490. MR 1366076
  • 5. J. Bonet, A. Galbis, and R. Meise, On the range of convolution operators on non-quasianalytic ultradifferentiable functions, Studia Math. 126 (1997), no. 2, 171–198. MR 1472697
  • 6. R. W. Braun, R. Meise, and B. A. Taylor, Ultradifferentiable functions and Fourier analysis, Results Math. 17 (1990), no. 3-4, 206–237. MR 1052587, 10.1007/BF03322459
  • 7. L. Ehrenpreis, Solution of some problems of division. IV. Invertible and elliptic operators, Amer. J. Math. 82 (1960), 522–588. MR 0119082
  • 8. Lars Hörmander, On the range of convolution operators, Ann. of Math. (2) 76 (1962), 148–170. MR 0141984
  • 9. Lars Hörmander, An introduction to complex analysis in several variables, 3rd ed., North-Holland Mathematical Library, vol. 7, North-Holland Publishing Co., Amsterdam, 1990. MR 1045639
  • 10. -, The analysis of linear partial differential operators I. Springer, 1983. MR 85g:3500a
  • 11. -, The analysis of linear partial differential operators II. Springer Verlag, 1983. MR 85g:3500b
  • 12. L. Hörmander, R. Sigurdssson, Growth properties of plurisubharmonic functions related to Fourier-Laplace transforms. Lund University, 1993.
  • 13. James J. Kelleher and B. A. Taylor, Closed ideals in locally convex algebras of analytic functions, J. Reine Angew. Math. 255 (1972), 190–209. MR 0306925
  • 14. Michael Langenbruch, Continuous linear right inverses for convolution operators in spaces of real analytic functions, Studia Math. 110 (1994), no. 1, 65–82. MR 1279375
  • 15. B. Ja. Levin, Distribution of zeros of entire functions, Revised edition, Translations of Mathematical Monographs, vol. 5, American Mathematical Society, Providence, R.I., 1980. Translated from the Russian by R. P. Boas, J. M. Danskin, F. M. Goodspeed, J. Korevaar, A. L. Shields and H. P. Thielman. MR 589888
  • 16. Pierre Lelong and Lawrence Gruman, Entire functions of several complex variables, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 282, Springer-Verlag, Berlin, 1986. MR 837659
  • 17. A. Martineau, Équations différentielles d'ordre infini. Bull. Soc. Math. France 95 (1967), 109-154.
  • 18. R. Meise, B. A. Taylor, and D. Vogt, Equivalence of slowly decreasing conditions and local Fourier expansions, Indiana Univ. Math. J. 36 (1987), no. 4, 729–756. MR 916742, 10.1512/iumj.1987.36.36042
  • 19. Reinhold Meise, B. Alan Taylor, and Dietmar Vogt, Continuous linear right inverses for partial differential operators on non-quasianalytic classes and on ultradistributions, Math. Nachr. 180 (1996), 213–242. MR 1397674, 10.1002/mana.3211800110
  • 20. Reinhold Meise and Dietmar Vogt, Introduction to functional analysis, Oxford Graduate Texts in Mathematics, vol. 2, The Clarendon Press, Oxford University Press, New York, 1997. Translated from the German by M. S. Ramanujan and revised by the authors. MR 1483073
  • 21. T. Meyer, Die Fourier-Laplace-Transformation quasianalytischer Funktionale und ihre Anwendung auf Faltungsoperatoren. Diplomarbeit, Düsseldorf, 1989.
  • 22. Thomas Meyer, Surjectivity of convolution operators on spaces of ultradifferentiable functions of Roumieu type, Studia Math. 125 (1997), no. 2, 101–129. MR 1455627
  • 23. Siegfried Momm, Closed principal ideals in nonradial Hörmander algebras, Arch. Math. (Basel) 58 (1992), no. 1, 47–55. MR 1139386, 10.1007/BF01198642
  • 24. Siegfried Momm, Division problems in spaces of entire functions of finite order, Functional analysis (Essen, 1991) Lecture Notes in Pure and Appl. Math., vol. 150, Dekker, New York, 1994, pp. 435–457. MR 1241693
  • 25. Siegfried Momm, A Phragmén-Lindelöf theorem for plurisubharmonic functions on cones in 𝐂^{𝐍}, Indiana Univ. Math. J. 41 (1992), no. 3, 861–867. MR 1189916, 10.1512/iumj.1992.41.41046
  • 26. Siegfried Momm, A division problem in the space of entire functions of exponential type, Ark. Mat. 32 (1994), no. 1, 213–236. MR 1277926, 10.1007/BF02559529
  • 27. T. Rösner, Surjektivität partieller Differentialoperatoren auf quasianalytischen Roumieu-Klassen. Dissertation. Düsseldorf 1997.
  • 28. Lee A. Rubel and B. A. Taylor, A Fourier series method for meromorphic and entire functions, Bull. Soc. Math. France 96 (1968), 53–96. MR 0265600
  • 29. Lee A. Rubel, Entire and meromorphic functions, Universitext, Springer-Verlag, New York, 1996. With the assistance of James E. Colliander. MR 1383095
  • 30. Ragnar Sigurđsson, Growth properties of analytic and plurisubharmonic functions of finite order, Math. Scand. 59 (1986), no. 2, 235–304. MR 884658
  • 31. Ragnar Sigurđsson, Convolution equations in domains of 𝐶ⁿ, Ark. Mat. 29 (1991), no. 2, 285–305. MR 1150379, 10.1007/BF02384343
  • 32. Dietmar Vogt, Topics on projective spectra of (LB)-spaces, Advances in the theory of Fréchet spaces (Istanbul, 1988) NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 287, Kluwer Acad. Publ., Dordrecht, 1989, pp. 11–27. MR 1083555

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46E10, 46F05, 46F10, 35R50, 32A15

Retrieve articles in all journals with MSC (2000): 46E10, 46F05, 46F10, 35R50, 32A15

Additional Information

José Bonet
Affiliation: Departamento de Matemática Aplicada, E.T.S. Arquitectura, E-46071 Valencia, Spain

Antonio Galbis
Affiliation: Departamento de Análisis Matemático, Universidad de Valencia, E-46100 Burjasot (Valencia), Spain

Siegfried Momm
Affiliation: Mathematisches Institut, Heinrich-Heine-Universität, D-40225 Düsseldorf 1, Germany

Keywords: H\"ormander algebras, principal ideal, convolution operators, spaces of quasianalytic functions, real analytic functions
Received by editor(s): June 1, 1998
Published electronically: February 7, 2001
Additional Notes: The research of J.Bonet and A.Galbis was supported in part by DGESIC, Proyecto no. PB97-0333.
Dedicated: To our friend Jean Schmets on the occasion of his 60th birthday
Article copyright: © Copyright 2001 American Mathematical Society